Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy And Ace Inhibitors

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

peripheral neuropathy

I have been HIV+ since 1995 and through various combos, I have kept my viral load undetectable except for one small blip in 1999. My CD4 has ranged from a low of 212 to a high of 550. (Currently I'm at 490.) I am presently on a drug regimen...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
The symptoms you describe are atypical of peripheral neuropathy related to antiretrovirals. It may be that you have some nerve compression, perhaps carpal tunnel syndrome. You should see your doctor for an evaluation and consider referral to a hand... Read more »

d list drugs and peripheral neuropathy

I was on the D-list drugs for 11 years and developed peripheral neuropathy in hands and feet. I am allergic to Protease inhibitor drugs and am now on Viramune and Truvada for about 14 monthes. The peripheral neuropathy has not improved and have had...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Recommend evaluation for vitamin and other micro-nutrient deficiencies. Referral to HIV-knowledgeable neurologist and pain specialist often helpful. Use of drugs like gabapentin sometimes helpful but aggressive pain relief is key to maintaining good... Read more »

peripheral neuropathy...

Hi Doc.How common is PN in the first 2-3 years of infection?both...1) as a side effect of the medications I may be onand 2) due to the HIV virus aloneAre the new drugs in the pipeline shown to have less side effects when it comes to PN?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There are numerous neurologic problems due to HIV that run a wide spectrum (from brain involvement= encephalitis to peripherap nerves problems). Usualy when one asks about neuropathy that implies peripheral neuropathy. Although a small percentage... Read more »

Lipitor, Videx & Peripheral Neuropathy

I am on 700mg Lexiva boosted with 100mg Norvir twice a day with Epivir and Videxonce a day. My viral load and CD4 count are both good, but my cholesterol has risen to 265. My doctor placed me on 20mg Lipitor which I have been on for 3 weeks. A few...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. If you have no history of drug resistant virus or some compelling reason to avoid Atripla, then this would certainly be a better choice than your current boosted PI regimen. It is more convenient and would be less... Read more »
Connect With Others

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »